Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Lucia3005

What Is Accutane Doing To Me!? Help!

Recommended Posts

So I've been on Accutane 7 days now and so far great, no side effects apart from dry lips and one other thing... I've noticed vaginal dryness... I've started reading things online which are now worrying me as some women state that their vaginal dryness has persisted years after stopping treatment and can now not have sex without it being painful and without lube!! My dermatologist never mentioned this and im terrified... what if i can never have sex again?! Has anyone had persistent vaginal dryness after stopping treatment!? Or does it clear up after a few months as the doctors say... ? :(

Share this post


Link to post
Share on other sites

So I've been on Accutane 7 days now and so far great, no side effects apart from dry lips and one other thing... I've noticed vaginal dryness... I've started reading things online which are now worrying me as some women state that their vaginal dryness has persisted years after stopping treatment and can now not have sex without it being painful and without lube!! My dermatologist never mentioned this and im terrified... what if i can never have sex again?! Has anyone had persistent vaginal dryness after stopping treatment!? Or does it clear up after a few months as the doctors say... ? sad.png

I had the same issue in the beginning of treatment, and it scared me as well. Within a month and a half or so of taking accutane my "v" rebounded and is totally fine, with some caveats. Keeping hydrated seemed to help me. I don't have any issues with having sex, although I think I it's best to use a lubricant because the medication can make your skin a bit more "sensitive". In summary, my suggestion to combat the issue:

1) Drink plenty of water. Hydration is key.

2) Take a good probiotic with L. Rhamnosus

3) Use a lubricant. You should be able to lubricate naturally without much problem, but you should use a good water based lubricant anyway to prevent chafing and general discomfort post-coitus.

Share this post


Link to post
Share on other sites

Oh thank god... Everyone says you should never believe what you read online... I'm starting to wonder if these ladies had an underlying problem that accutane activated or aggravated... I spoke to my dermatologist and she said if you want, stop taking it until our appointment which is in 21 days... From reading this I may start again... I'm only on the lowest mg... my derm is gonna build it up slowly so i might continue.. Thankyou so much for your fast response, its been really helpful megtree!!!

Share this post


Link to post
Share on other sites

Hi Ladies,

My dermatologist recently put me on 20mg a day of Clavaris and I'm currently on day 13. So far I've had some of the more common side effects: dry lips, dry eyes, headaches, little sore after workouts, etc... But my biggest concern right now is vaginal dryness. I've read some horror stories of things not going back to normal after treatment and I'm really quite concerned. Can either one of you advise what your experience was after coming off Accutane? In particular, did you find that this issue was resolved completely afterwards. I don't mind using Replens and other lubricants in the short term. But if this is an issue I may have to contend with indefinitely in the future, I will have to come off the medicine. Which would be a shame since my face has already cleared up considerably. Thanks for any guidance you can give me!

Share this post


Link to post
Share on other sites

Hi Ladies,

My dermatologist recently put me on 20mg a day of Clavaris and I'm currently on day 13. So far I've had some of the more common side effects: dry lips, dry eyes, headaches, little sore after workouts, etc... But my biggest concern right now is vaginal dryness. I've read some horror stories of things not going back to normal after treatment and I'm really quite concerned. Can either one of you advise what your experience was after coming off Accutane? In particular, did you find that this issue was resolved completely afterwards. I don't mind using Replens and other lubricants in the short term. But if this is an issue I may have to contend with indefinitely in the future, I will have to come off the medicine. Which would be a shame since my face has already cleared up considerably. Thanks for any guidance you can give me!

Hi Nadine -

I have been off accutane now for almost 4 months and I have absolutely no issues "down there". I did in the beginning of my course, as I mentioned before, and I was moderately concerned. However, after about 3 - 4 months it wasn't an issue. This is a completely non scientific reason, but I think accutane causes a rapid increase in dryness of the mucus membranes (including the V), and vaginal dryness in the first few months of use just kind of comes with the territory. I think in my case (and others that I have spoken to about the issue), your body adapts and this side-effect improves for the most part as your course continues. I have not had any issues since stopping and everything is back to normal.

Also, I suspect maybe one reason that may be overlooked in these horror stories is that a lot of women start some form of hormonal birth control for the first time as a requirement of taking accutane. Vaginal dryness is a side-effect of some hormonal birth controls, especially in the first few months of starting it, and accutane probably exacerbates the issue.

Share this post


Link to post
Share on other sites

Oh Megtree bless you for your response. It absolutely has set my mind more at ease. I swear every single time I pop one of these pills in mouth I have mini panic attacks thinking what I can possibly be doing to my body. So it makes me so glad to hear that everything went back to normal for you!!

On the positive side my headaches have gone away and so has my joint pain after workouts.. So hopefully I'll experience some relief "down there" at some point as well.

Again thank you so very much for your reply. It means a lot!! *hugs* to you Megtree. Hope you are having a lovely Sunday

Edited by Nadine3876

Share this post


Link to post
Share on other sites

Thank you! If you are still having "down there"

Issues (I.e the dryness is uncomfortable), I really suggest incorporating a good probiotic.

There are great ones that are specifically

Formulated for vaginal health! The dryness can throw things off a bit down there and cause discomfort.

A good probiotic can help balance things out :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×